Alert archive / Alabama / Flash Flood Watches in 2018

Flash Flood Watch 2, NWS Birmingham, AL

May 28, 201833 counties in Alabama

NWS Birmingham, AL issued this flash flood watch at May 28, 2018, 2:45 AM CDT for 33 counties in Alabama. It took effect at May 28, 2018, 1:00 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 28, 2018, 2:45 AM CDT (07:45 UTC)
In effect from
May 28, 2018, 1:00 PM CDT
Expired
May 29, 2018, 7:00 PM CDT
In force
30 hr
Issued by
NWS Birmingham, AL
Flood severity
None
All 33 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 41 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2018-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2018-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

474 
WGUS64 KBMX 280745
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Birmingham AL
245 AM CDT Mon May 28 2018

...HEAVY RAINS ASSOCIATED WITH ALBERTO MAY PRODUCE FLOODING 
ACROSS PORTION OF CENTRAL ALABAMA...

ALZ017>021-024>029-033>038-040>050-282100-
/O.NEW.KBMX.FF.A.0002.180528T1800Z-180530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby-
St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa-
Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery-
Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Oneonta, Gadsden, Anniston, Centre, 
Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, 
Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion,
Centreville, Clanton, Rockford, Alexander City, Dadeville, 
Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, 
Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, 
Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula
245 AM CDT Mon May 28 2018

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH TUESDAY EVENING...

The National Weather Service in Birmingham has issued a

* Flash Flood Watch for portions of central Alabama, east 
  central Alabama, northeast Alabama, and southeast Alabama, 
  including the following areas, in central Alabama, Autauga, 
  Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, 
  Lowndes, Montgomery, Perry, Shelby, St. Clair, and Talladega. 
  In east central Alabama, Calhoun, Chambers, Clay, Cleburne, 
  Lee, Macon, Randolph, Russell, and Tallapoosa. In northeast 
  Alabama, Cherokee and Etowah. In southeast Alabama, Barbour, 
  Bullock, and Pike. 

* From 1 PM CDT this afternoon through Tuesday evening

* Heavy rains of 2 to 5 inches with locally higher totals near 6 
  inches. The highest totals will likely be along and south of the
  Interstate 85 corridor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
4 follow-up statements
927 
WGUS64 KBMX 282019
FFABMX

Flood Watch
National Weather Service Birmingham AL
319 PM CDT Mon May 28 2018

...HEAVY RAINS ASSOCIATED WITH ALBERTO MAY PRODUCE FLOODING
ACROSS PORTION OF CENTRAL ALABAMA...

ALZ017>021-024>029-033>038-040>050-291200-
/O.CON.KBMX.FF.A.0002.000000T0000Z-180530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby-
St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa-
Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery-
Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Oneonta, Gadsden, Anniston, Centre, 
Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, 
Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion,
Centreville, Clanton, Rockford, Alexander City, Dadeville, 
Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, 
Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, 
Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula
319 PM CDT Mon May 28 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

The Flash Flood Watch continues for

* Portions of central Alabama, east central Alabama, northeast 
  Alabama, and southeast Alabama, including the following areas, 
  in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, 
  Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, 
  St. Clair, and Talladega. In east central Alabama, Calhoun, 
  Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell, and 
  Tallapoosa. In northeast Alabama, Cherokee and Etowah. In 
  southeast Alabama, Barbour, Bullock, and Pike. 

* Through Tuesday evening

* Heavy rains of 2 to 5 inches with locally higher totals near 6 
  inches. The highest totals will likely be along and south of 
  the Interstate 85 corridor. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
989 
WGUS64 KBMX 290313
FFABMX

Flood Watch
National Weather Service Birmingham AL
1013 PM CDT Mon May 28 2018

...HEAVY RAINS ASSOCIATED WITH ALBERTO MAY PRODUCE FLOODING
ACROSS PORTION OF CENTRAL ALABAMA...

ALZ017>021-024>029-033>038-040>050-291200-
/O.CON.KBMX.FF.A.0002.000000T0000Z-180530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby-
St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa-
Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery-
Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Oneonta, Gadsden, Anniston, Centre, 
Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, 
Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion,
Centreville, Clanton, Rockford, Alexander City, Dadeville, 
Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, 
Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, 
Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula
1013 PM CDT Mon May 28 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING...

The Flash Flood Watch continues for

* Portions of central Alabama, east central Alabama, northeast 
  Alabama, and southeast Alabama, including the following areas, 
  in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, 
  Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, 
  St. Clair, and Talladega. In east central Alabama, Calhoun, 
  Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell, and 
  Tallapoosa. In northeast Alabama, Cherokee and Etowah. In 
  southeast Alabama, Barbour, Bullock, and Pike. 

* Through Tuesday evening

* Heavy rains of 2 to 5 inches with locally higher totals. The
  highest totals will likely be near and east of the the 
  Interstate 65 corridor.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
959 
WGUS64 KBMX 290701
FFABMX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Birmingham AL
201 AM CDT Tue May 29 2018

...HEAVY RAINS ASSOCIATED WITH THE REMNANTS OF ALBERTO MAY 
PRODUCE FLOODING ACROSS PORTION OF CENTRAL ALABAMA...

ALZ011-013>015-023-300000-
/O.EXA.KBMX.FF.A.0002.000000T0000Z-180530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Fayette-Winston-Walker-Tuscaloosa-
Including the cities of Hamilton, Fayette, Double Springs, 
Jasper, and Tuscaloosa
201 AM CDT Tue May 29 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Birmingham has expanded the

* Flash Flood Watch to include portions of central Alabama, 
  northwest Alabama, and west central Alabama, including the 
  following areas, in central Alabama, Walker. In northwest 
  Alabama, Marion and Winston. In west central Alabama, Fayette 
  and Tuscaloosa. 

* Through this evening

* Heavy rains of 2 to 4 inches with locally higher totals. The
  highest totals will likely be along the Interstate 65 and
  Interstate 22 corridors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

ALZ017>021-024>029-033>038-040>050-300000-
/O.CON.KBMX.FF.A.0002.000000T0000Z-180530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby-
St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa-
Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery-
Macon-Bullock-Lee-Russell-Pike-Barbour-
Including the cities of Oneonta, Gadsden, Anniston, Centre, 
Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, 
Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion,
Centreville, Clanton, Rockford, Alexander City, Dadeville, 
Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, 
Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, 
Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula
201 AM CDT Tue May 29 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of central Alabama, east central Alabama, northeast 
  Alabama, and southeast Alabama, including the following areas, 
  in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, 
  Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, 
  St. Clair, and Talladega. In east central Alabama, Calhoun, 
  Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell, and 
  Tallapoosa. In northeast Alabama, Cherokee and Etowah. In 
  southeast Alabama, Barbour, Bullock, and Pike. 

* Through this evening

* Heavy rains of 2 to 4 inches with locally higher totals. The
  highest totals will likely be along the Interstate 65 corridor
  and Interstate 22 corridors.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
340 
WGUS64 KBMX 291408
FFABMX

Flood Watch
National Weather Service Birmingham AL
908 AM CDT Tue May 29 2018

...HEAVY RAINS ASSOCIATED WITH THE REMNANTS OF ALBERTO MAY
PRODUCE FLOODING ACROSS PORTION OF CENTRAL ALABAMA...

ALZ011-013>015-017>021-023>029-033>038-040>050-300000-
/O.CON.KBMX.FF.A.0002.000000T0000Z-180530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-Clay-
Randolph-Perry-Bibb-Chilton-Coosa-Tallapoosa-Chambers-Dallas-
Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-
Barbour-
Including the cities of Hamilton, Fayette, Double Springs, 
Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Tuscaloosa, 
Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, 
Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion, 
Centreville, Clanton, Rockford, Alexander City, Dadeville, 
Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, 
Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, 
Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula
908 AM CDT Tue May 29 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

The Flash Flood Watch continues for

* Portions of central Alabama, east central Alabama, northeast 
  Alabama, northwest Alabama, southeast Alabama, and west 
  central Alabama, including the following areas, in central 
  Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, 
  Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. 
  Clair, Talladega, and Walker. In east central Alabama, 
  Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, 
  Russell, and Tallapoosa. In northeast Alabama, Cherokee and 
  Etowah. In northwest Alabama, Marion and Winston. In southeast 
  Alabama, Barbour, Bullock, and Pike. In west central Alabama, 
  Fayette and Tuscaloosa. 

* Until 7 PM CDT this evening

* Heavy rains of 2 to 4 inches with locally higher totals. The 
  highest totals will likely be along the Interstate 65 corridor 
  and Interstate 22 corridors. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at May 28, 12:16 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 28, 12:16 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1216 AM CDT Mon May 28 2018

.UPDATE...
For 06Z Aviation.

&&

.SYNOPSIS...

Synoptic Analysis:
GOES-R moisture channel imagery along with global numerical model
depictions align well with an amplifying pattern over the country
with a potent upper low over Nevada and into Utah with a narrow
corridor of deepening ridging across much of Texas into eastern
Nebraska while closer to home the upper level troughing has become
enlarged with lower heights present over the central Gulf of
Mexico, associated with Subtropical Storm Alberto. Weaker mid
layer ridging exists near the Bahamas and extends further south
over the western Caribbean Sea.

Toward the surface, high pressure over the southwest Atlantic
continues to support a southeast to easterly flow across the
southeast while the National Hurricane Center analyzes the center
of Alberto over the southeast Gulf of Mexico. To the west, weak
high pressure was present across eastern Plains while multiple
centers of lower pressure were analyzed across the southern and
central Rockies.

Mesoscale Analysis:
GOES-R, NEXRAD and surface analysis data reveals the presence of
three low to mid level boundaries that are drifting northwest
across the forecast area this morning. The first boundary extended
from western Calhoun County and extended southwest into southern
Jefferson County and stretched southwest into northern Hale
County. Another boundary extended from northern Randolph County
southwest into central Dallas County. The third boundary was
located across northern Lee County and extended southwest through
central Montgomery County.

Sounding Discussion:
The 27/12Z BMX sounding contained a fairly uniform profile through
the vertical column that is resulting in a precipitable water
(PWAT) value of 1.77 inches. The absence of any notable dry layers
aloft along with low-level easterlies and gradual veering winds
higher aloft highlights the growing tropical influence the
atmosphere is experiencing with the approach of Alberto. Wind
speeds remain light from the surface aloft to around 350 mb with
values generally at or less than 10 knots. Further aloft winds do
increase to around 35 knots near 250 mb. The modified observed
sounding for afternoon forecast high temperatures yields a surface
based convective available potential energy value near 2300 J/kg
with a lifted index of -6.

05

&&

.SHORT TERM...

With the presence of low and mid level boundaries across our
southeast counties and with the uniform northwest movement, have
opted to nudge PoP's upward across our southeast, east-central and
south-central counties to 18Z. Light showers already are detected
by RADAR extending from Lee County southwest to near Montgomery
and into southern Lowndes County.

The further moistening vertical levels in the atmosphere are
helping to further reduce the risk of wet microbursts with a very
low risk across our forecast area this afternoon. Updraft strength
is expected to be less which will reduce the potential of strong
storms along with an expected reduction in the occurrence of
lightning activity, especially south and east. The primary concern
with the heavier convection will be localized flash flooding,
especially in urban and poor drainage areas as relatively slow
storm motions coupled with high PWAT values will support
torrential tropical downpours.

05

Revised previous short-term discussion:Today and Tonight.

There will likely be two areas of enhanced rain chances this
afternoon. A mid level trof axis with higher moisture will provide
enhanced conditions for thunderstorms across the northwest
counties of Central Alabama. Steering level winds will be fairly
light across this area, and potential exists for localized heavy
rainfall with slow moving storms. The other area will be across
the southeast counties where the first wave of showers and
isolated thunderstorms associated with Alberto will occur, and
carried likely rain chances for areas south of I-85. A band of
mostly showers will set-up over southeast Alabama early this
evening and gradually shift northward towards I-20 as Alberto
approaches the coastline.

58/rose

.LONG TERM...
Monday through Saturday.

The main focus continues to be on Alberto. Overall not much has
changed in the progression and synoptic pattern that will help guide
Alberto toward the gulf coast. The west coast trough will finally
kick the closed upper low out of the Rockies and into the high
Plains on Monday into Tuesday. Until that trough can make it closer
to the region, we are going to remain on the outer edge of the
Bermuda High with the south/southeast flow continuing to provide
very rich moisture ahead of the arrival of Alberto. At the same time
Alberto will be interacting with and trough to its west which should
keep the overall track on path. Rain chances remain high for this
time of the year, as the pattern will not really change much at all
until the trough passes through our area by Wednesday night, finally
getting rid of the tropical airmass. This pattern change will place
the airmass that is currently over the southern Plains to work into
the area. This will provide fairly warm temperatures (mid 90s) once
again. This also puts Central Alabama in an overall NW flow aloft,
and could result in multiple rounds of MCS systems each night,
depending on what develops to our north. More on that once we get
through with Alberto.

So after speaking with NHC and dissecting the model trends, we are
fairly confident on the overall timing of Alberto and rain chances
based on the track of the system. The consensus of the models take
the center near Destin, while then taking the center further north
and west (generally along the I-65 corridor) during the day Tuesday
and possibly exiting by Tuesday night. Look for the center of the
low to then become absorbed by the trough on Wednesday, resulting in
front moving westward through the area.

So to the specifics on impacts from Alberto. With the eastward
progression of the storm track the heaviest rains may miss the
extreme southwest. The strongest winds will likely make it into the
southern areas between 7 and 10 pm Monday night and only be around
25 to 35 mph with higher gusts (depression strength). These winds
will likely move north during the day Tuesday, all the while
weakening as the system moves north. Flooding and strong winds
remain the primary threat but there is a marginal chance at a brief
spin up tornado in the southeast Monday night into Tuesday as the
system moves on shore with banding on the northeast side of the low.
While the heavy rains could produce flooding, not as confident of
widespread flooding so will not issue a flash flood watch at this
time. On a whole we are looking at 2 to 4 inches of rain area wide,
with areas in the east seeing 4 to 6 inches and locally higher
totals.  Much more on this system over the coming 24 to 48 hours.

16

&&

.AVIATION...
06Z TAF Discussion.

Rain with only isolated embedded thunderstorm will be noted as our
airmass becomes ever more tropical. Coverage will become more
widespread across Central Alabama as Alberto nears the Gulf Coast.
Also, winds will continue to increase as the system approaches
with strong sustained and gusty winds possible starting in the
afternoon on Monday especially at MGM/TOI. Cigs will lower tonight
with more rain bands moving in and go to MVFR, going down to IFR
during the morning for a several hours at some locales, then back
up to MVFR for much of the rest of Monday.

08

&&

.FIRE WEATHER...

A moist pattern is expected through at least midweek, with a drier
and warmer trend for Thursday through the weekend. Best rain
chances will be through Wednesday, with heavy rainfall associated
with the tropical moisture from Alberto on Monday and Tuesday. A
northwest flow for the end of period may result in scattered
showers during the evening and morning hours. Patchy fog and low
clouds will be possible this morning and Monday morning, but will
be limited Tuesday and Wednesday mornings with the stronger winds.
No fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     82  69  78  69  83 /  60  90 100  70  60
Anniston    82  70  80  69  83 /  70  90 100  70  70
Birmingham  83  71  80  71  86 /  70  90 100  70  60
Tuscaloosa  84  71  82  71  88 /  70  90  90  60  60
Calera      83  70  80  70  85 /  80  90  90  70  60
Auburn      80  70  79  69  82 /  80  90  90  70  70
Montgomery  83  72  83  72  86 /  90 100  80  70  70
Troy        82  70  82  71  85 /  90 100  80  70  70

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, May 27, 8:15 PM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
815 PM CDT Sun May 27 2018

ALZ011>015-017>050-290415-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
815 PM CDT Sun May 27 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Alberto is forecast to make landfall in the Florida panhandle on
Monday and move into south Alabama Monday night. Isolated brief
tornadoes are possible across areas mainly east of Interstate 65 and
south of Interstate 20 Monday through early Tuesday. The current
track takes the center of Alberto northward near the Interstate 65
corridor through Tuesday. Localized flooding is also possible Monday
and Tuesday for areas mainly near and east of Interstate 65.

The strongest sustained winds from Alberto will be across areas
along and south of Interstate 85 Monday night. Sustained winds of
15 to 30 MPH are possible with higher gusts, and a wind advisory may
be required. Winds should be lower across the remainder of Central
Alabama, but could be gusty at times.

Expected rainfall with the track of Alberto will produce minor
flooding along Catoma Creek on Wednesday. Please refer to river
statements for specific details.

Any change in the track of Alberto will make significant changes in
the threat areas, and local forecasts and outlooks should be
monitored closely for the latest information.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be
required Monday and into Tuesday.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:33 PM CDTSpecial Weather StatementBMXTuscaloosa27 min
May 28, 2:38 AM CDTWind AdvisoryBMXAutauga, Barbour, Blount, Bullock, Calhoun, Chambers and 20 more35 hr
May 28, 4:27 PM CDTSpecial Weather StatementBMXDallas33 min
May 28, 5:07 PM CDTSpecial Weather StatementBMXClay23 min

Nearby

Flash Flood Watches in Alabama, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.